It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Severe Nausea from Zyrtec or Astelin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-25-2004, 12:16 PM   #1
    Chrislynn
    Senior Member
     
    Chrislynn's Avatar
     
    Join Date: Mar 2003
    Location: U.S.A.
    Posts: 215
    Chrislynn HB User
    Unhappy Severe Nausea from Zyrtec or Astelin

    I have been experiencing severe nausea for a few weeks now- (btw- I know I'm not pregnant- everyone has been asking me this).

    I am possibly linking it to the Zyrtec tabs and Astelin nasal spray I have been taking for since January 30th. I did read that a less common side effect of Astelin is nausea and dizziness. Has anyone ever experienced any of these symptoms while taking Zyrtec or Astelin?

    I am going to quit taking both of them since they have not really stopped my post nasal drip but it has been making my ears feel better. Oh well...I'd rather have an ear ache than be nauseous 24/7. It is very hard to function and I am having a hard time dealing with it every day.

     
    Sponsors Lightbulb
       
    Old 02-25-2004, 01:02 PM   #2
    PinkBananaz
    Member
     
    PinkBananaz's Avatar
     
    Join Date: Feb 2004
    Posts: 68
    PinkBananaz HB User
    Re: Severe Nausea from Zyrtec or Astelin

    When I first started on Clarinex, it made me sick, but only for a few days. I adjusted pretty well to Clarinex.
    However, my nurse says I am one of those people that just doesn't take well to medication. I can't have an empty stomach, I'll get really sick b/c i'm on Flonase and Advair(inhaled steroids). I am almost always stuck in bed when i'm on prednisone..and I have never fully adjusted to being on Yasmin, I STILL get morning sickness.
    So my point is, you could very well be like me, one of those people that is very sensitive to medication. You could ask about changing the kind of medicine your on(like from Astelin to Flonase or Nasalcrom, or Zyrtec to Clarinex or Allegra). I wouldn't suggest stopping your meds completely so close to the allergy season though..but that's just what I say.

     
    Old 02-25-2004, 01:15 PM   #3
    Crossbow
    Senior Veteran
    (female)
     
    Crossbow's Avatar
     
    Join Date: Jan 2004
    Posts: 1,191
    Crossbow HB User
    Re: Severe Nausea from Zyrtec or Astelin

    Post-nasal drip itself causes nausea, so quitting the meds may not help.

    Try taking the Zyrtec after a meal. That helps with most drugs that cause nausea.
    __________________
    Choose the devil you don't know.

     
    Old 02-25-2004, 08:52 PM   #4
    tiggerbengal
    Member
     
    tiggerbengal's Avatar
     
    Join Date: Jul 2003
    Posts: 54
    tiggerbengal HB User
    Re: Severe Nausea from Zyrtec or Astelin

    Quote:
    Originally Posted by Crossbow
    Post-nasal drip itself causes nausea, so quitting the meds may not help.

    Try taking the Zyrtec after a meal. That helps with most drugs that cause nausea.
    I take astelin. .... I didnt notice if it make me nauseated, but did make me very tired during the day, so I quit taking it twice a day, and started taking it once a day when I get home from work. I remember telling someone at work about that and they asked me if I was pregnant And, no, I am not.

     
    Old 02-26-2004, 07:23 AM   #5
    Chrislynn
    Senior Member
     
    Chrislynn's Avatar
     
    Join Date: Mar 2003
    Location: U.S.A.
    Posts: 215
    Chrislynn HB User
    Re: Severe Nausea from Zyrtec or Astelin

    Hi Guys,

    Thanks for the responses. I know that my post nasal drip does make me nauseated but this type of nausea is different from the normal PND nausea. I have decided to quit the Zyrtec and the Astelin until I see the allergist in 2 weeks (it really is not workng anyway so what's the point) and I am now taking a vitamin b6 each day. I read that is supposed to help with nausea.

    wish me luck!

     
    Old 02-26-2004, 06:49 PM   #6
    tiggerbengal
    Member
     
    tiggerbengal's Avatar
     
    Join Date: Jul 2003
    Posts: 54
    tiggerbengal HB User
    Re: Severe Nausea from Zyrtec or Astelin

    Astelin can take a while... Maybe try reducing it and taking it only at night .. that is what I do!

     
    Old 02-26-2004, 07:19 PM   #7
    Chrislynn
    Senior Member
     
    Chrislynn's Avatar
     
    Join Date: Mar 2003
    Location: U.S.A.
    Posts: 215
    Chrislynn HB User
    Re: Severe Nausea from Zyrtec or Astelin

    Quote:
    Originally Posted by tiggerbengal
    Astelin can take a while... Maybe try reducing it and taking it only at night .. that is what I do!
    About a week ago I went from 2 sprays of Astlelin in each nostril twice a day to 2 sprays once a day and I was still nauseous so I have not taken any for over 36 hours hours and the nausea is practically gone! yipee! That medicine is too strong for me. I will not be using it anymore.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Help! Severe brain fog, lethargy, sleep & skin problems for a decade! Thyroid issues? Julius2009 Brain Tumors 83 01-25-2011 04:28 PM
    6 year old/zyrtec/behaviorial issues campark Allergies 6 08-22-2008 09:54 AM
    Can you use Astelin for eye drops? laughingman Allergies 5 09-14-2007 01:27 PM
    Asthma control w\ Singular and Zyrtec Tim266 Asthma 4 07-07-2007 09:38 AM
    Zyrtec and Astelin Blondie313 Allergies 2 09-10-2006 01:58 PM
    ZYRTEC (For people who take it) Sweet55 Allergies 13 04-13-2006 11:07 PM
    severe chronic urticaria genster Allergies 148 12-10-2005 01:24 AM
    Anyone here use Astelin? sneezydiva Allergies 10 04-28-2005 07:57 PM
    rash/hives trinity244 Allergies 78 02-28-2005 03:59 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:29 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!